Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 2, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Mar 11, 2010, 2:50 PM PST for 5 counties in Nevada; Mono County, California. It took effect at Mar 12, 2010, 1:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 2:50 PM PST (22:50 UTC)
- In effect from
- Mar 12, 2010, 1:00 PM PST
- Expired
- Mar 12, 2010, 7:49 PM PST
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS75 KREV 112250 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 250 PM PST THU MAR 11 2010 ...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION FRIDAY NIGHT... .FAST MOVING WINTER STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND NEVADA LATE FRIDAY INTO SATURDAY MORNING...SPREADING SNOW INTO THE EASTERN SIERRA AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE STRONGEST RIGHT ALONG THE SIERRA FRONT FROM RENO TO MAMMOTH LAKES AND INTO MINERAL COUNTY. STORM IS EXPECTED TO BE OUT OF THE AREA BY SATURDAY MORNING. CAZ073-NVZ001-003-121200- /O.NEW.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS 250 PM PST THU MAR 11 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 4 AM PST SATURDAY. * TIMING: FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-121200- /O.NEW.KREV.LW.Y.0009.100312T2000Z-100313T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 250 PM PST THU MAR 11 2010 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST FRIDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM PST FRIDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: INCREASING TO 3 TO 4 FEET IN THE AFTERNOON. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
6 follow-up statements
440 WWUS75 KREV 121206 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 406 AM PST FRI MAR 12 2010 ...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION TODAY AND TONIGHT... .A FAST MOVING STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND NEVADA TODAY AND TONIGHT...SPREADING SNOW INTO THE EASTERN SIERRA AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE STRONGEST ALONG THE SIERRA FRONT FROM RENO SOUTH NEAR THE HIGHWAY 395 CORRIDOR THROUGH MONO COUNTY...AND EASTWARD TO NEAR HIGHWAY 95 IN MINERAL COUNTY. WINDS WILL DIMINISH AFTER THE COLD FRONT PASSES LATE TONIGHT AND EARLY SATURDAY MORNING. CAZ072-NVZ002-122100- /O.EXB.KREV.LW.Y.0009.100312T1206Z-100312T2100Z/ GREATER LAKE TAHOE AREA- 406 AM PST FRI MAR 12 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 3 FEET INCREASING TO 3 TO 4 FEET IN THE AFTERNOON. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-003-130000- /O.CON.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS 406 AM PST FRI MAR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY. * TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-130000- /O.CON.KREV.LW.Y.0009.100312T2000Z-100313T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 406 AM PST FRI MAR 12 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MJD HTTP://WEATHER.GOV/RENO
150 WWUS75 KREV 121729 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 929 AM PST FRI MAR 12 2010 ...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION TODAY AND TONIGHT... .A FAST MOVING STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND NEVADA TODAY AND TONIGHT...SPREADING SNOW INTO THE EASTERN SIERRA AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE STRONGEST ALONG THE SIERRA FRONT FROM RENO SOUTH NEAR THE HIGHWAY 395 CORRIDOR THROUGH MONO COUNTY...AND EASTWARD TO NEAR HIGHWAY 95 IN MINERAL COUNTY. WINDS WILL DIMINISH AFTER THE COLD FRONT PASSES LATE TONIGHT AND EARLY SATURDAY MORNING. CAZ073-130000- /O.UPG.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/ /O.NEW.KREV.HW.W.0001.100312T2100Z-100313T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 929 AM PST FRI MAR 12 2010 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY. * TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ001-003-130000- /O.CON.KREV.WI.Y.0002.100312T2100Z-100313T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... SPARKS 929 AM PST FRI MAR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY. * TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-122100- /O.CON.KREV.LW.Y.0009.000000T0000Z-100312T2100Z/ GREATER LAKE TAHOE AREA- 929 AM PST FRI MAR 12 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 3 FEET INCREASING TO 3 TO 4 FEET IN THE AFTERNOON. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-130000- /O.CON.KREV.LW.Y.0009.100312T2000Z-100313T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 929 AM PST FRI MAR 12 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
771 WWUS75 KREV 122113 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 113 PM PST FRI MAR 12 2010 ...COLD FRONT TO BRING STRONG WINDS ACROSS THE REGION TODAY AND TONIGHT... .A FAST MOVING STORM WILL MOVE ACROSS NORTHERN CALIFORNIA AND NEVADA TODAY AND TONIGHT...SPREADING SNOW INTO THE EASTERN SIERRA AND STRONG WINDS ACROSS THE REGION. WINDS ARE EXPECTED TO BE STRONGEST ALONG THE SIERRA FRONT FROM RENO SOUTH NEAR THE HIGHWAY 395 CORRIDOR THROUGH MONO COUNTY...AND EASTWARD TO NEAR HIGHWAY 95 IN MINERAL COUNTY. WINDS WILL DIMINISH AFTER THE COLD FRONT PASSES LATE TONIGHT AND EARLY SATURDAY MORNING. CAZ072-NVZ002-122215- /O.EXP.KREV.LW.Y.0009.000000T0000Z-100312T2100Z/ GREATER LAKE TAHOE AREA- 113 PM PST FRI MAR 12 2010 THE LAKE WIND ADVISORY FOR LAKE TAHOE HAS BEEN ALLOWED TO EXPIRE AS THE WINTER WEATHER ADVISORY GOES INTO EFFECT. GUSTY SOUTHWEST WINDS OF UP TO 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH PERIODS OF MODERATE TO HEAVY RAIN BECOMING SNOW THIS EVENING. $$ CAZ073-130515- /O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 113 PM PST FRI MAR 12 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ001-003-130515- /O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... SPARKS 113 PM PST FRI MAR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TIMING: WINDS INCREASING BY EARLY THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR FROM RENO TO MAMMOTH LAKES...CREATING STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-130200- /O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 113 PM PST FRI MAR 12 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
555 WWUS75 KREV 122319 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 319 PM PST FRI MAR 12 2010 CAZ073-131200- /O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 319 PM PST FRI MAR 12 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TIMING: WINDS INCREASING LATE THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ001-003-131200- /O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... SPARKS 319 PM PST FRI MAR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR FROM RENO TO TOPAZ LAKE...CREATING STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-130200- /O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 319 PM PST FRI MAR 12 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
436 WWUS75 KREV 130151 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 551 PM PST FRI MAR 12 2010 CAZ073-131000- /O.CON.KREV.HW.W.0001.000000T0000Z-100313T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 551 PM PST FRI MAR 12 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TIMING: WINDS INCREASING THIS EVENING AND CONTINUING THROUGH TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH. GUSTS UP TO 70 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 ESPECIALLY FROM BRIDGEPORT TO MAMMOTH LAKES. STRONG CROSS WINDS WILL MAKE TRAVEL ALONG NORTH SOUTH ROUTES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ004-130500- /O.EXT.KREV.LW.Y.0009.000000T0000Z-100313T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 551 PM PST FRI MAR 12 2010 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-003-131000- /O.CON.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... SPARKS 551 PM PST FRI MAR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH. GUSTS UP TO 55 MPH WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS. * IMPACTS: STRONG WINDS WILL AFFECT THE HIGHWAY 395 CORRIDOR FROM RENO TO TOPAZ LAKE...CREATING STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
749 WWUS75 KREV 130349 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 749 PM PST FRI MAR 12 2010 CAZ073-130500- /O.CAN.KREV.HW.W.0001.000000T0000Z-100313T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 749 PM PST FRI MAR 12 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING. WINDS GUSTS TO NEAR 45 MPH ARE POSSIBLE THROUGH THE OVERNIGHT HOURS. $$ NVZ001-003-130500- /O.CAN.KREV.WI.Y.0002.000000T0000Z-100313T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... SPARKS 749 PM PST FRI MAR 12 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE IN TYPICAL WINDY LOCATIONS THROUGH THE NIGHT. $$ NVZ004-130500- /O.CON.KREV.LW.Y.0009.000000T0000Z-100313T0500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 749 PM PST FRI MAR 12 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:34 AM PST, 11 hours 16 minutes earlier.
Area forecast discussion, Mar 11, 3:34 AM PST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 334 AM PST THU MAR 11 2010 .SHORT TERM... SHORTWAVE RIDGE MOVING ACROSS THE REGION TODAY WILL PROVIDE A SHORT LIVED BREAK IN THE RECENT ACTIVE WEATHER PATTERN WITH TEMPS REBOUNDING TO NEAR NORMAL AND LIGHT WINDS. AS THE RIDGE SLIDES TONIGHT IN RESPONSE TO NEXT APPROACHING PACIFIC TROF...HIGH CLOUDS WILL BEGIN TO INCREASE OVER THE REGION. THE NEXT TROF WILL REACH THE WEST COAST BY FRI AFTERNOON WITH INCREASING WIND AND PRECIP SPREADING OVER THE REGION FROM WEST TO EAST. THIS SYSTEM WILL HAVE A BETTER MOISTURE TAP THAN THE PREVIOUS TWO SHORTWAVES BASED ON THE LATEST MODEL QPF APPROACHING 1 INCH NEAR THE SIERRA CREST. SNOW LEVELS ARE EXPECTED TO RANGE FROM 6500-7000 FT THRU FRI AFTN FOR THE TAHOE BASIN AND AROUND 6000 FT FOR NERN CA BEFORE DROPPING QUICKLY FRI EVE...EVENTUALLY DOWN TO ALL VALLEY FLOORS BY LATE FRI NIGHT. AS A RESULT...THE HIGHER ELEVATIONS NEAR THE CREST WEST OF LAKE TAHOE HAVE A DECENT CHANCE OF RECEIVING A FOOT OF SNOWFALL. AT LAKE LEVEL THE AMOUNTS WILL BE MORE LIMITED...POSSIBLY 4 TO 8 INCHES AT BEST...DUE TO A PERIOD OF RAIN BEFORE THE CHANGEOVER TO SNOW BY EARLY FRIDAY EVENING. FOR THE LASSEN ZONE...ONLY THE HIGHEST PASSES APPEAR TO BE IN LINE FOR ADVISORY CRITERIA SNOW AMOUNTS...WITH ONLY A FEW INCHES OF SNOW ELSEWHERE IN THE ZONE AFTER PRECIP STARTS AS RAIN. FOR MONO COUNTY...SNOW AMOUNTS MAY REACH ADVISORY CRITERIA NEAR THE SIERRA CREST...ALTHOUGH THE MOISTURE BAND IS STILL EXPECTED TO WEAKEN AS IT PROGRESSES TO THE SOUTH. 700 MB FLOW OF 50 TO 55 KT WILL PRODUCE STRONG RIDGE GUSTS OF AT LEAST 100 MPH IN THE SIERRA. FOR THE LOWER ELEVATIONS...STRONG WINDS WILL BE THE MAIN CONCERN FRIDAY AFTERNOON AND EVENING. POTENTIAL FOR WIND GUSTS REACHING ADVISORY CRITERIA IS DECENT...BUT HIGH WIND POTENTIAL IS LOW AS VERTICAL PROFILES SHOW THE CRITICAL STABLE LAYER SETTING UP LOWER THAN THE OPTIMAL ELEVATION. SNOW IN THE LOWER ELEVATIONS INCLUDING THE RENO AREA WILL BE LIMITED...ALTHOUGH THE PASSAGE OF THE COLD POOL ALOFT LATE FRI NIGHT MAY PRODUCE A SHORT DURATION BAND OF HEAVIER SNOW. BY SATURDAY MORNING...THE STEADY PRECIP WILL BE OVER WITH LINGERING SNOW SHOWERS DISSIPATING AS DRIER AIR MOVES INTO THE REGION. THE FAR EASTERN PORTIONS OF PERSHING AND CHURCHILL COUNTIES MAY SEE A FEW SNOW SHOWERS LINGER INTO THE EARLY AFTERNOON BEFORE THE CYCLONIC FLOW MOVES FARTHER TO THE EAST. TEMPS AGAIN DROP TO ABOUT 10 DEGREES BELOW NORMAL SATURDAY WITH 40S OVER MOST LOWER ELEVATIONS AND BRISK NW-N WINDS...FOLLOWED BY ONE MORE CHILLY NIGHT AS SKIES CLEAR AND WINDS DIMINISH. MJD .LONG TERM...SUNDAY THROUGH WEDNESDAY... RIDGE TO BUILD INTO THE REGION SUNDAY IN WAKE OF DEPARTING LOW FOR SIGNIFICANT WARMING TREND. RIDGE AXIS TO SHIFT OVER THE SIERRA MONDAY WITH TEMPS JUMPING INTO THE MID 60S IN WRN NV VALLEYS WITH CLEAR SKIES AND LIGHT WINDS. RIDGE AXIS TO SHIFT EAST OF THE FORECAST AREA TUESDAY AS A TROUGH APPROACHES THE WEST COAST. STILL A MILD DAY EXPECTED WITH SOME INCREASING HIGH CLOUDS AND GRADUAL STRENGTHENING SOUTHWESTERLY WINDS. FOR WEDNESDAY...MODELS PUSH ENERGY EJECTING FROM GULF OF ALASKA LOW INTO THE PACIFIC NORTHWEST. 00Z ECMWF IS FARTHER NORTH WITH THE TRACK THAN IT SOLUTIONS YESTERDAY. MAIN ISSUE IS HOW MUCH THE RIDGE WILL FLATTEN AND IF THERE WILL BE WARM AIR ADVECTION PRECIP NEAR THE OREGON BORDER. THINKING OR MID WEEK IS FOR INCREASED WINDS AND A BIT OF COOLING WITH RAIN REMAINING NORTH OF THE FORECAST AREA. BRONG && .AVIATION... VFR CONDITIONS TODAY...WITH SYSTEM AFFECTING THE TERMINALS FRIDAY-FRIDAY NIGHT. APPROACHING COLD FRONT AND UPPER JET WILL BRING STRONG RIDGE WINDS OF 60-80KTS...DEVELOPING OF MOUNTAIN WAVE AND 35-45KT SURFACE GUSTS FRIDAY AFTERNOON INTO FRIDAY EVENING. PERIOD OF HEAVY SNOW LIKELY FOR KTRK AND KTVL LATE FRIDAY AFTERNOON INTO SATURDAY MORNING...WITH CHANCE OF RAIN OR SNOW AT KRNO. BRONG && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:48 PM PST | Winter Weather Advisory | REV | Douglas, Washoe | 37 hr |
| Mar 11, 2:50 PM PST | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 30 hr |
Nearby
Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.